Trouble reaching orgasm, getting frustrating

Erectile disfunction, premature ejaculation, delayed orgasm, etc.
ShaunTheSalvo
Queen bed
Posts: 127
Joined: Thu Mar 05, 2015 4:30 am
Date of your marriage (past or future): August 25th, 2001
Gender: Male

Trouble reaching orgasm, getting frustrating

Postby ShaunTheSalvo » Wed Jan 11, 2017 7:04 pm

Hi all, first post in a while. Hope you're all doing well.

OK so I'm a 45 year old male, married for 15 years. Up until very recently, I've had no trouble generally with reaching orgasm, either through MB or sex with my wife.

I've been on various antidepressants for several years, and about 3 months ago my doctor switched me to Pristiq, as my depression took a turn for the worse. I also have Tourettes, but currently not taking any prescription meds for that, just magnesium.

In the last week or so, I've suddenly found it consistently difficult to reach orgasm, whether through having sex with my wife, or MB. This has happened on and off on rare occasions over the years, but just the last week it has been constant.

It takes at least 20 minutes of fairly intense simulation to O, and by that time I'm no longer enjoying it, it's become more of a chore to get there so I can have some relief. I'm also finding I'm not feeling as fulfilled and satisfied after reaching O add normal.

No problem with gaining an erection etc. Thinking if I should see a doctor? I'm in generally good health otherwise.

User avatar
SquarePants
California King
Posts: 883
Joined: Wed Oct 19, 2011 8:31 am
Date of your marriage (past or future): December 10th, 2005
Gender: Male

Re: Trouble reaching orgasm, getting frustrating

Postby SquarePants » Wed Jan 11, 2017 10:18 pm

You may already know this, but that class of antidepressant is an SSRI, which is notorious for destroying sexual function. I know that some women's sexuual function can be restored by adding a second antidepressant called Wellbutrin. I THINK, but I'm not sure that it's also effective in men. Some people get improvement by changing their antidepressant from and SSRI to Weburin. However, there may legitimate reasons why you doctor may not be any to do that. Wellbutrin can be stimulating and cause irritability and insomnia in the doses needed to treat depression. Anxiety can be a factor in antidepressant choice as well. A compromise may to add the Wellbutrin as a second medication.

A drug called Cabergoline is sometimes used off label to help men with inorgasmia, especially men with elevated prolactin levels. SSRI's tend to raise prolactin levels. Cabaergolin is routinely used by endrobmcrinologists to lower prolactin levels. I have't seen any studies reporting that SSRI-induced inorgasmia can be reversed using cabergoline, but it seems reasonable. It may be worth doing an internet search.

ShaunTheSalvo
Queen bed
Posts: 127
Joined: Thu Mar 05, 2015 4:30 am
Date of your marriage (past or future): August 25th, 2001
Gender: Male

Re: RE: Re: Trouble reaching orgasm, getting frustrating

Postby ShaunTheSalvo » Thu Jan 12, 2017 3:26 pm

Thanks for that. I've been thinking it it's likely due to the Pristiq. I've heard of Wellbutrin, and I'll talk to my neuro at my appointment next month.

Things were fine though until only last week or so, and I've been on Pristiq since September, so about four-five months with no problem. The Pristiq works really well regarding my depression, it's the best anti I've ever been on.

ShaunTheSalvo
Queen bed
Posts: 127
Joined: Thu Mar 05, 2015 4:30 am
Date of your marriage (past or future): August 25th, 2001
Gender: Male

Re: Trouble reaching orgasm, getting frustrating

Postby ShaunTheSalvo » Wed Feb 22, 2017 3:23 pm

Update - the last few weeks have been a mix of good and "what the?"
I'm finding it difficult at times to even gain an erection, but once I do, reaching orgasm is fairly easy. I haven't had any incidences of DE in the last few weeks that I recall. But overall lately I find I just have little to no desire for sex at all.
That is a huge change for me, as normally I have a very strong sex drive, desiring sex virtually on a daily basis. Could still be the Pristiq playing around with my hormones or whatever. I'm not on any other medication at this time, but will be starting on Tetrabenazine shortly (to hopefully help with my Tourettes). I've been on that before, and I don't recall it made any difference regarding my sexual ability or drive, just makes me tired.

Sent from my Nexus 7 using Tapatalk


Return to “Male Orgasm Difficulties/Erectile Dysfunction”

Who is online

Users browsing this forum: No registered users